MAUDE Adverse Event Report: CARDINAL HEALTH CATH FOLEY SIL ELSTMR 5CC 16FR; CATHETER, UROLOGICAL

CARDINAL HEALTH CATH FOLEY SIL ELSTMR 5CC 16FR; CATHETER, UROLOGICAL
Model Number 402716
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 01/01/1980
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the balloons in this lot obstruct the catheter once inflated and it occurred on several occasions that they had a lot of difficulty deflating the balloon.On one occasion, the patient was traumatized emotionally and physically as the catheter had to be not only changed immediately as it was defective, but they had to increase a size to guarantee success.The multiple changes, irrigations and increase in size gave the patient a lot of painful spasms.
 
Additional Manufacturer Narrative
Samples were received at the plant for the investigation.The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Upon a visual and functional evaluation of the sample, the reported issue was not confirmed; they were able to deflate as per normal function.However, a photo sample was received and upon visual evaluation, the reported issue was confirmed; it showed a flat wall condition which could have caused the difficulty deflating.A root cause analysis indicated that this occurred during the manufacturing process.A quality alert was also issued to emphasize the importance of monitoring the reported issue.

Brand Name
CATH FOLEY SIL ELSTMR 5CC 16FR
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
mediquip sdn.bhd. padang lati,
kangar, perlis
MY  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18349497
Report Number9611712-2023-00149
Device Sequence Number5341515
Product Code KOD
UDI-Device Identifier10884521016163
UDI-Public10884521016163
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number402716
Device Catalogue Number402716
Device Lot Number3081S12QX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer11/22/2023
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown